Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 25, 2008, 3:42 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 3:42 PM CDT (20:42 UTC)
- Expired
- May 25, 2008, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 189 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:14 PM CDT | HAIL 0.88 | St Germain, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 252042
SVRGRB
WIC085-125-252130-
/O.NEW.KGRB.SV.W.0014.080525T2042Z-080525T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
WESTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 430 PM CDT
* AT 341 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM
WAS LOCATED 7 MILES SOUTHWEST OF LAC DU FLAMBEAU....OR 21 MILES
EAST OF PARK FALLS....AND MOVING EAST AT 53 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAC DU FLAMBEAU BY 350 PM...
LAT...LON 4599 9004 4599 8993 4608 8993 4617 8942
4582 8942 4572 9005 4597 9006
TIME...MOT...LOC 2042Z 256DEG 46KT 4591 9000
$$
RDM2 follow-up statements
000
WWUS53 KGRB 252058
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
357 PM CDT SUN MAY 25 2008
WIC085-125-252130-
/O.CON.KGRB.SV.W.0014.000000T0000Z-080525T2130Z/
ONEIDA-VILAS-
357 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN VILAS AND NORTHWESTERN ONEIDA COUNTIES...
AT 355 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...LIKELY
PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR ARBOR VITAE....OR
19 MILES WEST OF EAGLE RIVER....AND MOVING EAST AT 52 MPH. HALF INCH
HAIL WAS REPORTED IN ARBOR VITAE AT 350 PM.
LAT...LON 4599 9004 4599 8993 4608 8993 4617 8942
4582 8942 4572 9005 4597 9006
TIME...MOT...LOC 2057Z 261DEG 56KT 4590 8960
$$
RDM000
WWUS53 KGRB 252121
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
421 PM CDT SUN MAY 25 2008
WIC085-125-252131-
/O.EXP.KGRB.SV.W.0014.000000T0000Z-080525T2130Z/
ONEIDA-VILAS-
421 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VILAS AND NORTHWESTERN
ONEIDA COUNTIES WILL EXPIRE AT 430 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
LAT...LON 4599 9004 4599 8993 4608 8993 4617 8942
4582 8942 4572 9005 4597 9006
TIME...MOT...LOC 2121Z 261DEG 56KT 4596 8907
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:35 PM CDT, 7 minutes earlier.
Area forecast discussion, May 25, 3:35 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT SUN MAY 25 2008 .SHORT TERM...TONIGHT AND MONDAY... LIMITED TIME FOR DISCUSSION. ONGOING SEVERE WEATHER IS THE FOCUS FOR THE SHORT-TERM. ELEVATED CONVECTION ONGOING OVER NORTH CENTRAL WI PRODUCING LARGE HAIL. EXPECT SFC-BASED STORMS TO MOVE INTO FCST AREA LATER THIS EVENING AHEAD OF SFC COLD FRONT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. NOT MUCH CHANGE IN THINKING FOR THE FCST DURING THIS PD. BLOCKY PATTERN SETS UP AGAIN ACRS CNTRL NOAM WITH AN EXTENDED PD OF DRY AND COOL WX FOR MUCH OF THE FCST AREA UNTIL FRI. TUE NIGHT/WED MORN STILL LOOKS LIKE THE COLDEST MORNING OF THE WEEK WITH MAINLY CLEAR SKIES UNDER LARGE CANADIAN HIGH. WIDESPREAD FROST A GOOD BET IN THE N...WITH SUB-FREEZING TEMPS POSSIBLE AS WELL. GFS MOS INDICATES A KILLER FREEZE IN PARTS OF NORTH-CENTRAL. NEXT SHRTWV TROF AND ASSOC SFC FEATURES STILL FCST TO AFFECT AREA BEGINNING FRI. SYSTEM HAS SOME SIMILARITIES WITH THE ONGOING SYSTEM. 25/12Z ECMWF FASTER THAN GFS...BUT CURRENT FCST LOOKS ON TARGET. DID INCREASE POPS JUST A BIT FOR FRI AFTN INTO FRI NIGHT GIVEN FASTER ECMWF...OTRW LITTLE CHANGE MADE. && .AVIATION...SCT THUNDERSTORMS LATE THIS AFTN INTO THE EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/JKL
Hazardous weather outlook, May 25, 5:35 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 535 AM CDT SUN MAY 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 535 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A NORTHWARD MOVING WARM FRONT AND WEAK COLD FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO TONIGHT. DEPENDING ON THE AMOUNT OF CLEARING THAT IS REALIZED AFTER THIS MORNINGS CONVECTION...SEVERE THUNDERSTORMS COULD FORM OVER WESTERN WISCONSIN AND MOVE ACROSS THE COUNTY WARNING AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS...ESPECIALLY OVER CENTRAL WISCONSIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CANADIAN HIGH PRESSURE BUILDING IN LATER MONDAY AND TUESDAY WILL LEAD TO ANOTHER FEW DAYS OF BELOW NORMAL TEMPERATURES WITH WIDESPREAD FROST POSSIBLE OVER NORTHER WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-261300- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 535 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THESE STORMS TONIGHT MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY...AND WINDS MAY ABRUPTLY SHIFT TO THE NORTH TO NORTHEAST AND INCREASE MONDAY AFTERNOON TO A POINT WHERE THEY COULD BE A HAZARD TO SMALL CRAFT.
In the hours before
Special weather statement, May 25, 2:12 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 212 PM CDT SUN MAY 25 2008 WIZ005-010-251945- ONEIDA-VILAS- 212 PM CDT SUN MAY 25 2008 ...THUNDERSTORMS MOVING TOWARD FAR NORTH-CENTRAL WISCONSIN... AT 205 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 45 MILES WEST OF LAC DU FLAMBEAU...OR 15 MILES WEST OF PARK FALLS...MOVING EAST AT 45 MPH. HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING...ARE OCCURRING WITH THIS STORM. IF THE STORM MAINTAINS ITS STRENGTH...IT WILL MOVE INTO WESTERN VILAS COUNTY SHORTLY AFTER 3 PM. ADDITIONAL STORMS WERE FORMING OVER CENTRAL PRICE COUNTY AND MAY AFFECT WESTERN ONEIDA COUNTY. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JKL
Local storm report, May 25, 3:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL MANITOWISH WATERS 46.13N 89.88W
05/25/2008 E0.25 INCH VILAS WI PUBLIC
JUST STARTED AT 301 PM.
&&
JKLLocal storm report, May 25, 3:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL MANITOWISH WATERS 46.13N 89.88W
05/25/2008 E0.50 INCH VILAS WI PUBLIC
CONTINUES TO HAIL. NO WIND.
&&
JKLLocal storm report, May 25, 3:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL ARBOR VITAE 45.91N 89.65W
05/25/2008 E1.75 INCH VILAS WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 3:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ST GERMAIN 45.91N 89.48W
05/25/2008 E2.00 INCH VILAS WI FIRE DEPT/RESCUE
WINDOWS OF VEHICLES BROKEN.
0337 PM HAIL EAGLE RIVER 45.91N 89.25W
05/25/2008 E0.75 INCH VILAS WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 3:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL EAGLE RIVER 45.91N 89.25W
05/25/2008 M0.88 INCH VILAS WI TRAINED SPOTTER
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 38 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 47 min |
| May 25, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 27 min |
| May 25, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 19 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 38 min |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.